Previous |  Up |  Next


flow; Stone-Čech compactification; Hindman’s theorem
We describe the extension of the multiplication on a not-necessarily-discrete topological monoid to its flow compactification. We offer two applications. The first is a nondiscrete version of Hindman’s Theorem, and the second is a characterization of the projective minimal and elementary flows in terms of idempotents of the flow compactification of the monoid.
[1] R. N. Ball and J. N.  Hagler: Actions on archimedean lattice-ordered groups with strong unit. Ordered Algebraic Structures, W. C.  Holland, J.  Martinez (eds.), Kluwer Academic Publishers, 1997, pp. 81–121. MR 1445109
[2] R. N. Ball and J. N.  Hagler: The Gleason cover of a flow. General Topology and Applications. Tenth Summer Conference at Amsterdam, E. Coplakova, K. P.  Hart (eds.), Annals of the New York Academy of Sciences, Vol.788, 1996. MR 1460813
[3] R. N.  Ball and J. N.  Hagler: Real valued functions on flows. In preparation.
[4] A. Blass: Ultrafilters: where topological dynamics = algebra = combinatorics. Topology Proceedings, Vol. 18 (1993), 33–56. MR 1305122 | Zbl 0856.54042
[5] W. W.  Comfort: Ultrafilters—some old and some new results. Bull. Amer. Math. Soc. 83 (1977), 417–455. DOI 10.1090/S0002-9904-1977-14316-4 | MR 0454893
[6] L. Gillman and M.  Jerison: Rings of Continuous Functions. Van Nostrand, 1960. MR 0116199
[7] R. L. Graham, B. L. Rothschild and J. H. Spencer: Ramsey Theory. Wiley, 1980. MR 0591457
[8] H.  Herrlich and G. E. Strecker: Category Theory. Allyn and Bacon, Boston, 1973. MR 0349791
[9] N.  Hindman: Finite sums from sequences within cells of a partition of  $N$. J.  Combin. Theory  (A), 17 (1974), 1–11. DOI 10.1016/0097-3165(74)90023-5 | MR 0349574 | Zbl 0285.05012
[10] N.  Hindman: Ultrafilters and combinatorial number theory. Number Theory Carbondale 1979. Lecture Notes in Mathematics 751, M.  Nathanson (ed.), Springer Verlag, 1979, pp. 119–184. MR 0564927
[11] M. Megrelishvili: A Tychonoff $G$-space which has no compact $G$-extensions and $G$-linearizations. Russian Math. Surveys 43 (1998), 145–6.
[12] K.  Namakura: On bicompact semgroups. Math. J.  Okayama University 1 (1952), 99–108. MR 0048467
[13] J. de Vries: Topological Transformation Groups. (A Categorical Approach). Mathematical Centre Tracts 65, Amsterdam, 1975.
[14] J. de Vries: Elements of Topological Dynamics, Mathematics and Its Applications Vol. 257. Kluwer Academic Publishing, Dordrecht, 1993. MR 1249063
[15] J.  de Vries: On the existence of  $G$-compactifications. Bull. Acad. Polonaise des Sciences 26 (1978), 275–280. MR 0644661 | Zbl 0378.54028
Partner of
EuDML logo